Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 59, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 4, 2000, 10:51 PM MDT for Stanley County, South Dakota. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2000, 10:51 PM MDT (04:51 UTC)
- Expired
- Jul 4, 2000, 11:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Stanley County, SD
The radar
The Rapid City radar (KUDX), 170 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 11:01 PM MDT | Hail 2 | Ft Pierre, SD | Two inch hail caused quite a bit of damage to crops northwest of Fort Pierre. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 8:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1724 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 050453 SVRABR SDC117-050530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1051 PM MDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STANLEY COUNTY IN SOUTH DAKOTA * UNTIL 1130 PM MDT * AT 1051 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF MISSION RIDGE...OR ABOUT 25 MILES SOUTH OF EAGLE BUTTE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MISSION RIDGE AROUND 1110 PM MDT CHANTLER CREEK REC AREA AROUND 1125 PM MDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. $$ HINTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:25 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 4, 8:25 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 925 PM CDT TUE JUL 4 2000 INVERTED SFC TROF CONTS TO SLOWLY MARCH TO THE EAST ACROSS CWA THIS EVENING. GOOD DWPT POOLING OCCURRING ALONG AND AHEAD OF TROF. AM A BIT CONCERNED ABOUT HEAVY RAIN OVER ERN CWA LATER TONIGHT AS PWATS INCREASE TO AROUND 2 INCHES BY 12Z. ND SUPERCELL OCCURING ALONG NRN TROF LINE WHILE MT STORMS APPEAR TO BE FIRING AHEAD OF NEXT VORT MAX MOVING IN. STRONG THETA-E RIDGING OCCURS OVERNIGHT ACROSS ALL OF CWA. HAVE ALREADY UPDATED ZONES FOR SVR WATCH. .ABR...SVR TSTORM WATCH UNTIL 08Z NCNTRL SD INCL KPIR AND KMBG. HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:28 AM MDT | Severe Thunderstorm Warning | ABR | Hughes | 32 min |
| Jul 5, 2:27 AM MDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 33 min |
| Jul 5, 3:11 AM MDT | Severe Thunderstorm Warning | ABR | Hamlin | 34 min |
| Jul 5, 3:43 AM MDT | Severe Thunderstorm Warning | ABR | Deuel | 17 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.